Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 113, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 7, 2006, 10:59 AM CDT for Calloway County, Kentucky. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2006, 10:59 AM CDT (15:59 UTC)
- Expired
- Apr 7, 2006, 11:19 AM CDT
- In force
- 20 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Calloway County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 11:10 AM CDT | HAIL 0.88 | 2 S New Concord, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 10:20 AM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KPAH 071600
SVRPAH
KYC035-071630-
/O.NEW.KPAH.SV.W.0113.060407T1559Z-060407T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1059 AM CDT FRI APR 7 2006
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEAST CALLOWAY COUNTY IN WESTERN KENTUCKY.
* UNTIL 1130 AM CDT.
* AT 1055 AM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER EAST
CENTRAL HENRY COUNTY...OR ABOUT 11 MILES NORTHEAST OF PARIS...AND
MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR NEW CONCORD AT 1110 AM CDT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3650 8821 3659 8806 3659 8805 3653 8805
3651 8804 3651 8805 3649 8805
$$1 follow-up statement
000
WWUS53 KPAH 071619
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1119 AM CDT FRI APR 7 2006
KYC035-071629-
/O.CAN.KPAH.SV.W.0113.000000T0000Z-060407T1630Z/
CALLOWAY KY-
1119 AM CDT FRI APR 7 2006
...THE SEVERE THUNDERSTORM WARNING FOR CALLOWAY COUNTY IS
CANCELLED...
THE STORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELED.
LAT...LON 3650 8821 3659 8806 3659 8805 3653 8805
3651 8804 3651 8805 3649 8805
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 6:13 AM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Apr 7, 6:13 AM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 613 AM CDT FRI APR 7 2006 .DISCUSSION... FORECAST INGREDIENTS FOR THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT WILL BE PROBLEMATIC...AS DEEP LAYER MOISTURE WILL BE THE THE MOST UNCERTAIN ITEM OF THEM ALL. ALTHOUGH CONVECTION LINGERS OVER SOUTHWEST IN/WESTERN KY THIS MORNING...THE TORNADO WATCH WAS CANCELLED EARLIER THIS MORNING...AS THUNDERSTORMS ENCOUNTERED MARGINAL INSTABILITY AND DECREASING LOW LEVEL THETA-E INFLUX FROM THE LOW LEVEL JET THAT WAS PUSHING THROUGH SERN MO LATE THURSDAY EVENING. THE UPPER LEVEL SYSTEM WHICH KICK STARTED THE SEVERE WEATHER OVER EASTERN KS/OK AND WESTERN MO/AR THURSDAY AFTERNOON AND EVENING CONTINUES TO MOVE MOVE SOUTHWARD THROUGH KANSAS THIS MORNING AND IS FORECAST BY THE NAM AND GFS MODEL GUIDANCE IS EXPECTED TO NORTHERN ARKANSAS BY 06Z /1AM/ SATURDAY. THE LATEST 06Z FRIDAY NAM/GFS MODEL RUNS SHOW SOME INTENSITY/TEMPORAL DIFFERENCES WITH THE MID LEVEL LOW OVER ARKANSAS AND WHEN IT WILL BE SHEARED OUT AS AN OPEN WAVE EAST OF THE WFO PAH FORECAST AREA BY MIDDAY SATURDAY. THE SHORT TERM LOSS OF LOW LEVEL MOISTURE THIS MORNING WILL LIKELY INHIBIT ANY MEANINGFUL CONVECTION FROM FIRING OVER THE WFO PAH FORECAST AREA...BUT SUPPORT DECENT INSOLATION...DRY AIR ADVECTION AT LOWER LEVELS WILL ERADICATE ANY MEANINGFUL CLOUD COVER. THE GOES SOUNDER WATER VAPOR 7.0 MICRON /CENTERED ON 700 MB-10KFT/ AND 7.4 MICRON /CENTERED ON 850 MB-5KFT/ CHANNELS SHOWING SIGNIFICANT DRYING BEHIND THE CURRENT CONVECTION IN THE WFO PAH FORECAST AREA. HOWEVER...A WARM CONVEYOR BELT OF MOISTURE WORKING BACK TO THE UPPER LOW THIS MORNING FROM THE LOWER MS/OH VALLEYS AND TO THE CENTRAL PLAINS...SHOULD BRING SUFFICIENT MOISTURE BACK TO THE CLOUD BEARING LAYERS THIS AFTERNOON. THIS MOISTURE WILL BE CRITICAL...AS LAPSE RATES/CAPE/GENERAL INSTABILITY PARAMETERS WITH THE UPPER LOW INTERACT WITH SURFACE/LOW LEVEL THERMAL LIFT AHEAD OF THE SURFACE LOW. THIS WILL BE ALSO BE CRITICAL FOR DAMAGING WIND GUST POTENTIAL IN THUNDERSTORMS...AS AN INVERTED V SOUNDING WILL BE IN PLACE EARLY IN THE AFTERNOON. AS DEEPER LOW/MID LEVEL MOISTURE WORKS INTO THE FORECAST AREA FROM THE WEST...HAIL PRODUCING STORMS AND MORE PRONOUNCED CONVECTIVE RAIN DEVELOPMENT WILL BE RULE WITH ANY SEVERE THUNDERSTORMS. THE TORNADIC POTENTIAL ACROSS THE SOUTHERN BORDER OF THE WFO PAH FORECAST AREA IS CONDITIONAL BASED ON 1/...THE PROXIMITY OF THE SURFACE FRONTAL/MESOSCALE BOUNDARIES ASSOCIATED WITH THE SURFACE LOW...2/...ANY AGEOSTROPHIC WARM AIR/THETA-E ADVECTION AT THE SURFACE IMPINGING ON THE LOW AND 3/...FAVORABLE WIND FIELDS TO SUPPORT PERSISTENT SUPERCELLS. ALTHOUGH WIND FIELDS AND SURFACE BASED MOISTURE WILL BE MORE FAVORABLE IN THE LOWER MS VALLEY...I COULD NOT RULE OUT AN EARLY AFTERNOON POTENTIAL FOR AN ISOLATED TORNADO IN THE WFO PAH COUNTY WARNING AREA /CWA/. I DECIDED TO KEEP ADD A MENTION OF THE SPATIAL/TEMPORAL TORNADIC POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK ISSUED THIS MORNING. ONE SIGNIFICANT PROBLEM WITH THE COVERAGE OF PRECIPITATION THIS AFTERNOON AND TONIGHT IS THE INFLUENCE OF THE DEFORMATION ZONE AT ORGANIZES BETWEEN THE UPPER LOW AND THE PASSING TROUGH TO THE NORTH OF THE REGION. THE BALANCE BETWEEN THE SHEARING/COLD AIR ADVECTION ALOFT...AND THE AVAILABLE MOISTURE MAY LEAD TO SIGNIFICANT...BUT SCATTERED DOWNPOURS. ANY SIGNIFICANT RAINFALL THAT BEEN LIMITED TO THE EDGES OF THE WFO PAH CWA...THEREFORE ANY FLOOD/FLASH FLOOD THREAT SHOULD BE MINIMAL...IF AT ALL. FOLLOWING THE DEPARTURE OF THE UPPER LOW EARLY SATURDAY...SIGNIFICANT COLD/DRY AIR ADVECTION/MIXING WILL TAKE PLACE ACROSS THE WFO PAH FORECAST AREA. ANY MIXING SHOULD DIMINISH BY EARLY EVENING...PLACING THE WFO PAH FORECAST AREA IN IDEAL CONDITIONS FOR FROST DEVELOPMENT. ALTHOUGH WE ARE IN THE EARLY PART OF THE OUTDOOR GROWING SEASON...I WILL LEAVE ANY CONSIDERATION OR MENTION OF FROST ADVISORY POTENTIAL TO THE DAY AND FOLLOWING EVENING FORECAST CREWS. A CAUTIONARY STATEMENT WAS PLACED IN THE HAZARDOUS WEATHER OUTLOOK AS A HEADS UP FOR AGRICULTURAL INTERESTS. DRY WEATHER SHOULD PERSIST INTO EARLY NEXT WEEK. AT THIS TIME...KEPT CURRENT MENTION OF THUNDERSTORM CHANCES THE SAME AS IN PREVIOUS FORECAST PACKAGES. && .FIRE WEATHER... THERE IS SOME CONCERN IN RELATIVE HUMIDITY/WIND FIELDS WILL APPROACH CRITICAL OPERATING THRESHOLDS MIDDAY ON SATURDAY...ESPECIALLY OVER SOUTHEAST MISSOURI...SOUTHWEST ILLINOIS AND THE PURCHASE AREA OF WEST KENTUCKY. RELATIVE HUMIDITIES MAY DIP DOWN TOWARD THE 25 PERCENT RANGE...WITH 20 FOOT WINDS APPROACHING 15 MPH AND GUSTS NEAR 25 MPH...ESPECIALLY DURING THE MORNING AND INTO THE EARLY AFTERNOON. ALTHOUGH 10 HOUR FUELS WILL NOT BE IMPACTED SEVERELY GIVEN THE RAINFALL POTENTIAL...LIGHTER FUELS MAY DRY OUT QUICKLY IN THE LATE MORNING AND EARLY AFTERNOON. I MENTIONED THIS LEVEL OF CONERN IN THE FIRE WEATHER PLANNING FORECAST TO ALERT FORESTRY INTERESTS OF THE ELEVATED FIRE WEATHER POTENTIAL. SUNDAY MINIMUM DAYTIME RELATIVE HUMIDITY VALUES WILL BE SIMILAR TO SATURDAY...BUT 20 FOOT AND TRANSPORT WINDS WILL BE MUCH WEAKER THAN ON SATURDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && SMITH
Hazardous weather outlook, Apr 7, 7:21 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 721 AM CDT FRI APR 7 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-081230- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 721 AM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A MODERATE RISK OF SEVERE THUNDERSTORMS WILL EXIST THIS AFTERNOON INTO EARLY THIS EVENING FOR LOCATIONS SOUTH AND EAST OF A LINE FROM DEXTER AND CAPE GIRARDEAU MISSOURI...EASTWARD TO BENTON AND CARMI ILLINOIS...THEN ONWARD TO PRINCETON AND SANTA CLAUS INDIANA. THE GREATEST CONCERN IN THIS RISK AREA WILL BE LARGE HAIL AND ISOLATED TORNADOES. THE POTENTIAL FOR ISOLATED TORNADO DEVELOPMENT WILL BE MOST LIKELY DURING THE EARLY AFTERNOON...ESPECIALLY ACROSS THE LOWER DELTA REGION OF EXTREME SOUTHEAST MISSOURI...EASTWARD INTO THE PURCHASE AND PENNYRILE AREAS OF WEST KENTUCKY. THE TORNADO POTENTIAL SHOULD DIMINISH MARKEDLY BY EARLY THIS EVENING. A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL EXIST ACROSS THE REMAINDER OF THE OUTLOOK AREA MAINLY DURING THE AFTERNOON HOURS. THE MAIN HAZARDS IN THIS AREA WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. THUNDERSTORMS WILL LIKELY DEVELOP DURING THE LATE MORNING HOURS...WITH STRONG TO SEVERE THUNDERSTORMS MOST LIKELY TO BEGIN BETWEEN NOON AND 2 PM. THESE THUNDERSTORMS WILL LIKELY START OUT IN SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS...THEN SPREAD EAST THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AREAS OF FROST WILL BE LIKELY SATURDAY NIGHT. AGRICULTURAL INTERESTS WORKING WITH SENSITIVE OUTDOOR PLANTS OR TREES SHOULD MAKE PLANS BY SATURDAY TO LESSEN ANY DAMAGE DUE TO THE FROST. A CHANCE OF THUNDERSTORMS IS EXPECTED TO RETURN LATE TUESDAY INTO WEDNESDAY. AT THIS TIME...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS AFTERNOON AND EVENING. SMITH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 11:12 AM CDT | Severe Thunderstorm Warning | PAH | Trigg | 63 min |
| Apr 7, 11:26 AM CDT | Severe Thunderstorm Warning | PAH | Christian | 64 min |
| Apr 7, 11:55 AM CDT | Severe Thunderstorm Warning | PAH | Hopkins, Muhlenberg | 65 min |
| Apr 7, 11:57 AM CDT | Severe Thunderstorm Warning | PAH | Calloway | 48 min |
| Apr 7, 12:13 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Lyon | 47 min |
| Apr 7, 12:20 PM CDT | Severe Thunderstorm Warning | PAH | Trigg | 55 min |
| Apr 7, 12:43 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 47 min |
| Apr 7, 12:52 PM CDT | Severe Thunderstorm Warning | PAH | McLean | 38 min |
| Apr 7, 12:57 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 48 min |
| Apr 7, 1:02 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell | 28 min |
| Apr 7, 1:19 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 56 min |
| Apr 7, 1:24 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins | 55 min |
| Apr 7, 1:29 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 26 min |
| Apr 7, 1:33 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden | 27 min |
| Apr 7, 1:37 PM CDT | Severe Thunderstorm Warning | PAH | Webster | 53 min |
| Apr 7, 1:39 PM CDT | Severe Thunderstorm Warning | PAH | Trigg | 21 min |
| Apr 7, 1:42 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 48 min |
| Apr 7, 1:54 PM CDT | Severe Thunderstorm Warning | PAH | McLean | 36 min |
| Apr 7, 2:01 PM CDT | Severe Thunderstorm Warning | PAH | Henderson | 44 min |
| Apr 7, 2:13 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 29 min |
| Apr 7, 2:15 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 30 min |
| Apr 7, 4:57 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 48 min |
| Apr 7, 5:05 PM CDT | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 55 min |
| Apr 7, 5:29 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Graves | 61 min |
| Apr 7, 5:38 PM CDT | Severe Thunderstorm Warning | PAH | Union, Webster | 52 min |
| Apr 7, 5:47 PM CDT | Severe Thunderstorm Warning | PAH | Lyon, Marshall | 43 min |
| Apr 7, 5:55 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 65 min |
| Apr 7, 6:19 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 41 min |
| Apr 7, 6:20 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins, McLean | 40 min |
| Apr 7, 6:25 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 37 min |
| Apr 7, 6:28 PM CDT | Severe Thunderstorm Warning | PAH | Union, Webster | 32 min |
| Apr 7, 6:42 PM CDT | Severe Thunderstorm Warning | PAH | Lyon, Trigg | 48 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.